Papular Neutrophilic Dermatosis and Erythema Elevatum Diutinum Following Erythropoietin Therapy in a Patient with Myelodysplastic Syndrome

Emanuela Gubinelli, Barbara Cocuroccia, Marcello Fazio, Giorgio Annessi, Giampiero Girolomoni

Research output: Contribution to journalArticle

Abstract

A 65-year-old man with refractory anaemia with an excess of blasts developed an erythematous papular eruption symmetrically distributed on the legs and trunk 3 months after initiation of erythropoietin therapy. The lesions showed a dense neutrophilic infiltrate in the absence of leucocytoclastic vasculitis, and did not fit the criteria of a well-defined neutrophilic dermatosis. Concomitant with the rapid resolution of these skin lesions following erythropoietin discontinuation, typical lesions of erythema elevatum diutinum arose on the extensor surface of the fingers, knees and elbows, which responded to a brief course of dapsone treatment. Although typical and atypical neutrophilic dermatoses have been reported in patients with haematological disorders, they have also been associated with the use of drugs, in particular granulocyte colony-stimulating factor. To our knowledge this is the first report of unclassified neutrophilic dermatosis and erythema elevatum diutinum occurring following the administration of erythropoietin.

Original languageEnglish
Pages (from-to)358-361
Number of pages4
JournalActa Dermato-Venereologica
Volume83
Issue number5
DOIs
Publication statusPublished - 2003

Keywords

  • Erythema elevatum diutinum
  • Erythropoietin
  • Myelodysplastic syndrome
  • Neutrophilic dermatosis

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Papular Neutrophilic Dermatosis and Erythema Elevatum Diutinum Following Erythropoietin Therapy in a Patient with Myelodysplastic Syndrome'. Together they form a unique fingerprint.

  • Cite this